Introduction to Global Variational Geometry

  • DemeterĀ Krupka

Part of the Atlantis Studies in Variational Geometry book series (ASVG, volume 1)

Table of contents

  1. Front Matter
    Pages i-xvii
  2. Demeter Krupka
    Pages 1-33
  3. Demeter Krupka
    Pages 85-101
  4. Demeter Krupka
    Pages 103-168
  5. Demeter Krupka
    Pages 169-185
  6. Demeter Krupka
    Pages 187-200
  7. Demeter Krupka
    Pages 201-261
  8. Demeter Krupka
    Pages 263-301
  9. Back Matter
    Pages 303-354

About this book

Introduction

The book is devoted to recent research in the global variational theory on smooth manifolds. Its main objective is an extension of the classical variational calculus on Euclidean spaces to (topologically nontrivial) finite-dimensional smooth manifolds; to this purpose the methods of global analysis of differential forms are used. Emphasis is placed on the foundations of the theory of variational functionals on fibered manifolds - relevant geometric structures for variational principles in geometry, physical field theory and higher-order fibered mechanics. The book chapters include: - foundations of jet bundles and analysis of differential forms and vector fields on jet bundles, - the theory of higher-order integral variational functionals for sections of a fibred space, the (global) first variational formula in infinitesimal and integral forms- extremal conditions and the discussion of Noether symmetries and generalizations,- the inverse problems of the calculus of variations of Helmholtz type- variational sequence theory and its consequences for the global inverse problem (cohomology conditions)- examples of variational functionals of mathematical physics. Complete formulations and proofs of all basic assertions are given, based on theorems of global analysis explained in the Appendix.

Keywords

conservation law inverse problem jet manifold variational sequence variational theory

Authors and affiliations

  • DemeterĀ Krupka
    • 1
  1. 1.Department of Mathematics and Lepage Research InstituteUniversity of Hradec KraloveHradec KraloveCzech Republic

Bibliographic information

  • DOI https://doi.org/10.2991/978-94-6239-073-7
  • Copyright Information Atlantis Press and the authors 2015
  • Publisher Name Atlantis Press, Paris
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-94-6239-072-0
  • Online ISBN 978-94-6239-073-7
  • Series Print ISSN 2214-0700
  • Series Online ISSN 2214-0719
  • About this book